MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE
Catalog Number TX60B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 05/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 5/29/2026.D4: batch#: unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What were the indications for surgery? did the patient receive any preoperative chemotherapy or radiation? can you please confirm what tissues were captured in the device jaws? was there any calcification of the vessels? could there have been any tumor invasion into the vessel? were any clips used in the area of the firing? was the device closed and then reopened to reposition prior to firing? was the device difficult to close? was the device difficult to fire? was the tissue retaining pin placed automatically or manually? did the surgeon inspect the staple line by releasing the device prior to dividing the vessel per the ifu? were there any other alternative approaches used to proactively prevent bleeding such as utilizing a vascular clamp prior to artery division? can more information be provided on the shape of the staples intra-op and post-op? can you please confirm the total blood loss volume? can more details be provided about how the bleeding was ultimately controlled? what is the current status of the patient? were there any known contributing factors to include tissue conditions? does the surgeon believe the post-operative complications were related to an alleged deficiency of the device? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that following an ileocecectomy procedure, the surgeon closed the common enterotomy using a tx stapler.On postoperative day 1, the patient developed a leak and was taken back to surgery.Upon re-exploration, it was observed that the stapled site appeared completely open, measuring approximately 3¿4 cm in length.The surgeon suspected a potential failure of the tx stapler; however, no issues were noted with the device during the initial procedure.

Brand Name
PROXIMATE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25331327
Report Number3005075853-2026-04046
Device Sequence Number9881196
Product Code GDW
UDI-Device Identifier10705036003342
UDI-Public(01)10705036003342(17)UNK(10)UNK
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTX60B
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown